Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

120 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diarrhea and vomiting after having alcohol. Suggest some remedy

Answered by
Dr.
Dr. Sheeba Stephen

Emergency Medicine Specialist

Practicing since :2006

Answered : 300 Questions

default
Posted on Thu, 14 Feb 2013 in Infections
Question: Hi,
Had a few drinks last night while having an upset stomach. Also ate some food which didn't taste quite right.
Woke up in the middle of the night and I just couldn't stop vomiting. I have diarrhea and vomiting. Could you please suggest a remedy?
doctor
Answered by Dr. Sheeba Stephen 2 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

It appears that you are suffering from an acute gastro-enteritis - which is an inflammation or infection of the digestive tract. The causes for this could be:
- a bacterial or viral infection
- food poisoning
(which you could have gotten from the food which you had consumed recently)

- Also, the alcohol has probably aggravated the gastric irritation and resulted in worsening of your problem.

Most cases of acute gastro-enteritis will subside on their own, and what is needed is a replacement of the water and salt loss due to the diarrhea and vomiting.

I would suggest the following remedies:

- Keep drinking plenty of fluids to avoid dehydration.
- You can take an Oral Rehydration Solution (ORS) such as Electral (should be available over the counter).
- You can also take an antacid syrup such as Gelusil or Mucaine gel (should be available over the counter) which will help relieve the gastric irritation and hyperacidity.
- If you are not able to take solid foods, take liquids like fruit juices or cold milk.
- Eat a bland diet for the next few days, avoiding any spicy or oily food.

If your diarrhea and vomiting is severe and persisting or if you develop fever, mucous or blood in stools, then you need to see a doctor for further evaluation and treatment as you may need antibiotic medication or other medication to arrest the vomiting and diarrhea.

Wish you all the best.

Regards,
Dr. Sheeba Stephen
Emergency Medicine Specialist

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication

Recent questions on  Dehydration

doctor1 MD

My father age 74 undergone heart bypass surgery in Godbole heart hospital thane on 2nd Jan 2011. He used to complain chest pains and gases in the night in the month of December and diagonised with heart blockages. After heart surgery he was discharged from hospital after successful operation and went to Andheri at my brother s place. At that time he had 101 fever and started having diarhea for so many times that he could not walk. He didnt want to have water or any food at that time. We admitted in Andheri hospital, and found that he is having infection with WBC went as much as 35K, Dr treated him with antibiotics and also dialysis since his urine output reduced due to dehydration. After 7 days his diarhea stopped, urine output increased and WBC count came to 10K. Again after 2 days he startted having diarhea with 100 fever, then dr consulted gastroentologist. He was of the opinion that this is due to antibiotic effect. Still my father had the diarhea and could not walk. So dr. Suggested colonoscopy. Blood culture, stool culture came negative. Just checking 1 what could be the reason of this? Anything related to operation? Infection? 2 He was very active before operation and sometimes had constipation 3 Will he be able bare colonoscopy and will it help

doctor1 MD

drink lots of water.. urinating quite offten clear in color feel very dehydrated? how can i tell if its my kidneys? no pain, constant urination. blood work came back normal, lytes, sugar creatine all okay why do i feel constantly dehydrated.. crack in my tongue

doctor1 MD

This is to inform you that my relative Miss Tina Das Roy (age 29) is suffering from IBS problem since 2006.Every year she has been admitted in hospital for 2-3 times due to intolerable pain or cramping spasm around her naval region. Please note that she is a chronic constipated patient. Before 1 or 2 days of the spasmic pain she face heavy constipated problem. Then suddenly acidity problem arise and for that reason it create huge pressure in upper abdomen and sometimes in chest without any prior intimation. Due to heavy constipation gas cannot pass out and several times it gives pressure on upper abdomen. At the same time she started vomiting and as a result of which no oral medicine work on it. Stomach becomes empty and for that dehydration occur and after that sometimes patient becomes senseless. At that time patient feels very cold and suffer from fever and cough. In that critical situation generally we admit her in nursing home or hospitals. In home generally we used to give medicines like Pantapazole, Domperidone-Pan D, Pan DSR ,Rabeprazole, Domperidone-Roles D Roles 20, Dotrin DSR, decolic etc ,Tegibs ,Morease I. In case of critical situation when we unable to give her oral medicine due to vomiting, Drotin, Decolc Zofer injection are given. Last four years we, all our family members are very much disturbed , worried mentally and physically due to her problem and we are not getting any way out of proper treatment or medication. We have done USG 3 times, All Type of Blood Tests, Barium X-ray, Endoscopy but all the reports normal. Now her service related exam will be held on the Month of Dec & Jan, so we are unable to go your Hospital right now, so we request please suggest what to do right now. If your physician is available in Kolkata, please inform us. We are sending this with lots of hope Waiting for reply

doctor1 MD

A friend of mine was suffering from kidney failure. She went on dialysis and improved so much that the doctor decided to remove her from it for a week as a trial run. She got sick with nausea, diarrhea, and dehydration and is now in the hospital. Can you tell me what is going on?

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

My head is killing me my stomach is upset I vomited I’m dizzy and when I swallow it feel like it gets stuck right about half way down it’s uncomfortable sometimes it passes down and sometimes it comes back up. And my pain in the abdomen

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.